MAUDE Adverse Event Report: COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G05676
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional common name: ljs turbo-ject peripherally inserted central venous catheter.Additional product code: ljs.Occupation: ir lead tech; dept: interventional radiology.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a spectrum turbo-ject antibiotic power injectable picc broke.The device was placed in the patient's right vein and was used for infusion of magnesium sulfate.The device was heparin locked.As a result of the break, the device was removed and replaced with a new 3fr spectrum in an additional procedure.No other adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was reported that a cook spectrum turbo-ject power-injectable picc (upics-3.0-ct-nt-abrm-1110) from lot 13591747 broke at the junction between the orange hub and extension tube.The failed device was implanted on (b)(6) 2021 and explanted on (b)(6) 2021, then was replaced with a new 3fr spectrum.Cook became aware of this event on (b)(6) 2021 upon being notified by lurie children¿s hospital (united states).Reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu) were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, the customer did send a photo of the device.It appears the batwing hub has partially separated from the extension tubing.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the subassembly work orders revealed no relevant non-conformances.A database search did not identify any other events associated with the reported device lot.Based on the device master record and device history record, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document t_upicabrm_rev2 [cook spectrum turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: intended use: ¿cook spectrum turbo-ject peripherally inserted central venous catheter (picc) sets are intended for short- or long-term use for use with power injectors for delivery of contrast in ct studies.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may no exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as show on the following table.¿ warnings: the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has no been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a capa was previously opened to further investigate this failure mode and the previous capa investigation found that this product issue is related to device design.Based on the available information, the root cause for this event is consistent with the capa findings and is related to inadequate flexural strength in a previous hub design change.Risk assessment determined that the risk is acceptable.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11951926
Report Number1820334-2021-01469
Device Sequence Number16408739
Product Code FOZ
UDI-Device Identifier00827002056763
UDI-Public(01)00827002056763(17)220915(10)13591747
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K100974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2022
Device Model NumberG05676
Device Catalogue NumberUPICS-3.0-CT-NT-ABRM-1110
Device Lot Number13591747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 MO
Patient SexMale